WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
G53447 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
No Information (3190)
| Date of Event |
03/28/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.
Event or Problem Description
Description of event according to study: on (b)(6) 2014, the patient received zteg-2pt-36-197-pf-us (lot # e3219029) under general anesthesia.A coda-2-10.0-35-120-40 (lot # 4931829) molding balloon was used without difficulty or complication.No adverse events were reported related to the implant procedure.The patient has been followed by a series of cts (dates: (b)(6) 2014, (b)(6) 2015, (b)(6) 2015, (b)(6) 2017, (b)(6) 2018) with no device related issues reported.A (b)(6) 2019 ct revealed caudad migration.Analysis noted, ¿caudad (at the proximal end).L2 has increased more than 10 mm, and the 3d reconstructions show a change in the relationship of the device to calcification in the aortic wall.¿ analysis also noted, ¿l2 has increased more than 10 mm, and the 3d reconstructions show a change in the relationship of the device to calcification in the aortic wall.The device has partially overlapped the 3rd and 4th stents over time as angulation developed, which appears to have pulled the proximal aspect of the device in a caudad direction.L6 is now also >10 mm increased over the 1 month time point.It is not clear that this is due to migration, as no definite anatomic markers are identified for direct comparison, and the overall aortic length has also increased.¿ patient outcome: no adverse events or secondary interventions have been reported related to this event.The patient remains in the study.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: 65 year old male patient with multiple co-morbidities underwent tevar on (b)(6)2014 to treat an aortic aneurysm.Pre-procedure ct ¿ imaging showed 60.8 mm aneurysm located in the middle one-third of the descending thoracic aorta.The proximal neck was parallel with partial thrombus, mild calcification and no tortuosity or occlusive disease were noted.The distal neck was parallel with partial thrombus, mild calcification, no occlusive disease or tortuosity.A zteg-2pt-36-197-pf-us (complaint device) was implanted and ballooning was used without difficulties or complication.No adverse events were reported related to the implant procedure.The patient has been followed by ct-scans on following dates: (b)(6)2014, (b)(6)2015, (b)(6)2015, (b)(6)2017, (b)(6)2018, with no device related issues reported.It was reported that a ct scan performed on (b)(6)2019, revealed caudal migration.The device has partially overlapped the 3rd and 4th stent over time as angulation developed, which appears to have pulled the proximal part of the device in a caudal direction.No adverse events or secondary interventions have been reported related to this event.The imaging review performed for this pr addresses two main observations of respectively aortic elongation and thrombus formation inside the stentgraft.The further investigation will address the thrombus formation.A preoperative ct study, angiography procedure, postoperative ct studies at 1 week, 11 months, 29 months, 41 months and 54 months were reviewed by an imaging expert.Per the imaging reviewers¿ findings preoperative the patient has moderate intermittent calcification throughout the aortic arch and the thoracic aorta.A taa of the descending aorta is 105 mm long.The proximal and distal landing zones has mild mural thrombus.On the one-week postoperative ct there is mild mural thrombus in the dilated segment of the graft within the taa sac where the device caliber changes.This thrombus formation persists in the 11- and 29-month ct.At 41 months the mural thrombus has decreased, and a more uniform graft expansion is seen.At 54 months there is almost no residual mural thrombus and a more uniform diameter expansion of the entire graft is seen.Per the imaging reviewer¿s impression, the mural thrombus inside the stentgraft is most likely due to non-laminar flow in the mid segment where the caliber increases compared to the proximal and distal segments.Review of the device history record gave no indication of the device being produced outside of specifications.Based on the information provided an exact cause for the mural thrombus in the mid graft segment cannot be established, however a likely cause is the non-laminar flow caused by expansion of the mid graft segment into the taa sac compared to the proximal and distal segment.Per the ifu thrombosis is a known adverse event.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.